Gulf war syndrome: British Legion calls more help for veterans

gulf war

The Royal British Legion is calling on the government to do more to help veterans suffering from Gulf war syndrome.

Up to 33,000 former soldiers could be living with illnesses linked to serving in the Gulf, where operations began 25 years ago, and it is not known how to effectively treat them, according to the charity.

Acute and chronic fatigue, muscle pain, cognitive problems, rashes and diarrhoea are among the symptoms; and the charity is urging the government to conduct more research into the issue.

Marie-Louise Sharp, of the Royal British Legion, which supports veterans, said:

“We know the health of ill Gulf war veterans continues to be an important area for the government, which is why the Legion is calling for investment into research so we can understand how to improve the lives of those affected.

In addition, we ask for formal communication channels to be established to convey the results of US research developments to Gulf war veterans living here in the UK.”

From 1991, 53,462 members of the British armed forces were deployed to the Gulf as part of Operation Desert Storm, the US-led campaign against the Iraqi invasion of Kuwait. Active combat operations began on 17 January 1991.

CLICK TO READ FULL STORY >>>>>

Related Posts:



The views expressed herein are the views of the author exclusively and not necessarily the views of VT, VT authors, affiliates, advertisers, sponsors, partners, technicians, or the Veterans Today Network and its assigns. LEGAL NOTICE - COMMENT POLICY

Posted by on January 17, 2016, With 1364 Reads Filed under Gulf War (1990-1991), Veterans Administration (VA). You can follow any responses to this entry through the RSS 2.0. You can skip to the end and leave a response. Pinging is currently not allowed.

FaceBook Comments

One Response to "Gulf war syndrome: British Legion calls more help for veterans"

  1. Psychopath  January 18, 2016 at 3:04 am

    “Acute and chronic fatigue, muscle pain, cognitive problems, rashes and diarrhoea” = radiation poisoning ?

You must be logged in to post a comment Login


TOP 50 READ ARTICLES THIS MONTH
From Veterans Today Network